Alert archive / Georgia / Tornado Warnings in 1995

Tornado Warning 26, NWS Tallahassee, FL

November 7, 1995Turner County, Georgia

NWS Tallahassee, FL issued this tornado warning at Nov 7, 1995, 2:24 PM EST for Turner County, Georgia. It was in force for 36 min.

The area

The counties it named.

The facts

Issued
Nov 7, 1995, 2:24 PM EST (19:24 UTC)
Expired
Nov 7, 1995, 3:00 PM EST
In force
36 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Turner County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1995-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1995-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 071924
TORTLH
GAC287-072000-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
224 PM EST TUE NOV 7 1995
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  300 PM EST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL GEORGIA
 
   ...TURNER COUNTY
 
AT 223 PM EST DOPPLER RADAR INDICATED A POSSIBLE TORNADO MOVING INTO
WESTERN TURNER COUNTY. THIS STORM WAS MOVING EAST AT 40 MPH. THIS STORM
WILL MOVE JUST SOUTH OF ASHBURN BY 235 PM.
 
 
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS UNDER
STURDY FURNITURE IN AN INTERIOR ROOM ON THE LOWEST FLOOR. USE
PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. A MOBILE HOME IS NOT A
SAFE REFUGE FROM A TORNADO. MOVE TO A MORE SUBSTANTIAL BUILDING.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Nov 7, 10:09 AM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Nov 7, 10:09 AM EST, 4 hours 15 minutes before
ALZ065>069-FLZ007>019-026>029-034-072100-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EST TUE NOV 7 1995

POTENTIAL FOR SVR TSTMS ACRS THE FA DURG LATE AFT/EARLY EVE AS CDFNT
APCHS FROM MS VLY.  STG WNDS ALOFT THIS MRNG WITH 40 TO 50 KTS BETW 5
AND 10 THSND FEET ON KEVX VAD WIND PROFILE.  MODIFIED HODOGRAPH FROM
KEVX WINDS ALREADY SHOWS SR HELICITY IN NEIGHBORHOOD OF 250 FOR RIGHT
MOVING STMS.  XPCT SPEED SHEAR TO INCRS THROUGHOUT THE AFTERNOON AS
MID-LVL WINDS STRENGTHEN.  LIMITING FACTOR MAY BE DEGREE OF
INSTABILITY AS TEMPS ARE RELATIVELY WARM ALOFT.  HOWEVER...WITH DEWPTS
ALREADY CREEPING UP INTO THE LWR 70S AND TEMPS WARMING...FEEL THAT
SUFFICIENT INSTABILITY WILL EXIST TO WARRANT ENHANCED WORDING FOR SVR
THREAT IN THE ZONES.  PRIMARY THREAT WILL BE DMGG WINDS THIS AFTN OVR
FL PNHNDL/SE AL...AND THIS EVE OVR SW GA/NW FL...BUT WILL NOT RULE OUT
THE POSSIBILITY OF A FEW TORNADOES.

AS FOR THE CUURENT PACKAGE...WOULD RECOMMEND BUMPING UP MAX TEMPS IN
THE FL ZONES AS PAM HAS ALREADY REACHED MID 70S AS OF 9 AM.  WOULD ADD
ENHANCED WORDING TO NW FL ZONES FOR SVR THREAT AND RAISE POPS TO
LIKELY CAT THIS EVENING...PER COORD CALL WITH MIA.  TEMPS MAY BE TOO
WARM ON THE MINS DEPENDING ON THE TIMING OF FROPA.

MOORE

In the hours before

Local storm report, Nov 7, 2:10 PM EST, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EDT TUE NOV 7 1995

TIME           ....CITY LOCATION....STATE       ...EVENT/REMARKS...
DATE           ...COUNTY LOCATION...
159  PM EST    ALBANY                GA     TORNADO. WINN DIXIE STORE
11/07/95       DOUGHERTY                    DAMAGED WITH 15 INJURIES.
                                            ALB AIRPORT OBSERVER
                                            REPORTED TORNADO MOVED OVER
                                            AIRPORT DESTROYING WIND
                                            EQUIPMENT AND OTHER
                                            INSTRUMENTS. OTHER DAMAGE
                                            REPORTED IN ALBANY AREA.

1205 PM CST                          AL     APPARENT TORNADO TOOK
11/07/95        HENRY                       SEVERAL LARGE TREES DOWN
                                            IN EAST PART OF COUNTY
                                            AROUND COUNTY ROAD 65

GOREE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 1:46 PM ESTSevere Thunderstorm WarningTAEDougherty44 min
Nov 7, 1:49 PM ESTTornado WarningTAEDougherty41 min
Nov 7, 2:06 PM ESTTornado WarningTAEWorth20 min
Nov 7, 2:18 PM ESTSevere Thunderstorm WarningTAEEarly27 min
Nov 7, 3:20 PM ESTTornado WarningTAEDougherty, Mitchell25 min
Nov 7, 3:40 PM ESTTornado WarningTAETift50 min
Nov 7, 5:36 PM ESTSevere Thunderstorm WarningTAELowndes39 min
Nov 7, 5:47 PM ESTTornado WarningTAELowndes28 min

Nearby

Tornado Warnings in Georgia, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.